CSN Login
Members Online: 7

Neuropathy

CathyHorner's picture
CathyHorner
Posts: 29
Joined: Nov 2013

I'm over 4 months done with chemo/rad. From time to time and today ALL day my feet will tingle. It doesn't hurt and I can walk just feel weird like they are falling asleep. I remember being warned about neuropathy. We were mostly worried about my hands because I play guitar. ANy experience with this and does it eventually go away?

KB56's picture
KB56
Posts: 241
Joined: Apr 2013

Cathy, I've experienced similar feeling in my left leg and foot (all my cancer/treatments were on my right side) And told my wife it felt like my leg and foot were asleep.   it happens randomly and seems to be less frequent now than it was  a few weeks ago. I'm seven months out of treatment tomorrow.   

my right vocal cord was/is paralyzed and I'm dealing with a long thoracic nerve issue now and have "frozen shoulder" that I'm doing some exercises to help free it up.  All of the other issues are my right side where the cancer was but it's definitely my left leg and foot that seem asleep at times which just seems wierd.  But the vocal cord paralysis, long thoracic never and the leg issue all seem to be nerve related. 

It will be interesting to see what others say.  

 

Keith

dunedintech's picture
dunedintech
Posts: 67
Joined: Apr 2013

Sorry to hear about the tingling. Not sure if this will help but I have found Pilates very helpful in reducing the tingling. So much so I now have none and I am 8 months post treatment. Failing that, running / walking or any exercise to stimulate the nerves may help. Good luck. 

CPC

fishmanpa's picture
fishmanpa
Posts: 1106
Joined: Jan 2013

Hi Cathy,

I too was worried with getting Cisplatin. Being a musicain (guitar, vocals) neuropathy and hearing loss concrned me. I had no issues with hearing and my voice, while a bit different due to the surgeries, is Ok and getting stronger. I do have neuropathy in my feet but fortunately not my hands. I also developed RLS. My feet are basically numb with stabbing pains added for good measure. It feels as if I'm walking on buched up socks all the time. I was put back on Gabapentin (300x3) and it has alleviated the stabbing pain and RLS. I was told it's permanent. 

Positive thoughts and prayers

"T"

 

phrannie51's picture
phrannie51
Posts: 3639
Joined: Mar 2012

hands and feet....but no pain.  Like T said, in my feet it just feels like my socks are wrinkled (they never are, and I seem to always check)....my hands are more of a pain in the bootie.....they have basically no feeling except for tingles to the first knuckle, and then it lessens further down into my hands....my thumbs are numb almost the whole way.  I think I'm getting used to it pretty much, tho it's still hard to tie my shoes if I'm not watching exactly what I'm doing....and changing the bed is a real time consumer because I can't get a real hold of the sheets or feel the difference between a blanket and a sheet.

Oh....my husband says my dish washing skills have gone downhill, but I don't see him asking to take over the job Laughing.  I think imy neuropathy is here forever.

p

osmotar's picture
osmotar
Posts: 953
Joined: Jul 2011

Same here, except not in the hands .. only place on right foot under the 2nd toe..not bad but your discription of wrinkled sock is exactly how I told foot doc, he has me on a low dose of gabapentin which I take before bed...and yes I think it's here to stay 

Roar's picture
Roar
Posts: 239
Joined: Mar 2013

It has gotten much better- I am 13 months past treatment- it was very bad first 6 months- since I began working out seriously it subsided substantially but is still there. When I get into those zones where I don't work out at all it definitely gets worse again- moral of the story- " I think exercise helps"

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network